Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Post Exposure Prophylaxis Help Me

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

Post-Exposure Prophylaxis (PEP) - Help

Posted by MF2010
Hi all,

I've been exposed to HIV in the beginning of this month.
My condom completely broke and i had sex for a couple of minutes completely exposed. I suspect my partner was HIV infected.

Went straight to the hospital and started Post-Exposure... Read more »

10 months post possible exposure-please help

Posted by Anonymous, 1 Reply
Pains in inner thighs, acheing armpits (but no swelling) feeling weak, diarreah. Incident was non protected vaginal insertive. Is it my mind? Read more »

is seven weeks post exposure enough time to tell?

Posted by Anonymous, 4 Replies
I am a victim of rape and I know that he didn't use protection and that is all I know about him. I am so scared that I am going to have hiv. I had a test done at four weeks after which was negative and now my DR reccomends one at 7 weeks then... Read more »

4 week 'negative' girlfriend showing extreme symptoms post (my) exposure

Posted by 908320498, 10 Replies
Hi guys,

Firstly - thank you for running such an informative service. I have already posted this on another forum but maybe you - as experts - can help shed some light / further offer some assistance.

Please help me.

45 days ago - whilst traveling... Read more »

Scared of this sore throat at 116 days post exposure ?

Posted by Timmy, 1 Reply
Got tested 93,94 and 108 days by CMIA test - it came non reactive and also HIV RNA test at 108 days which was undetectable but I am again worried now after exhaustion, appetite loss , continuos sore throat and swollen lymph. And testing guidelines... Read more »
Ask the Experts

Post-Exposure Prophylaxis (PEP) - Help

Hello Doctor,I've been exposed to HIV in the beginning of this month.My condom completely broke and i had sex for a couple of minutes completely exposed. I suspect my partner was HIV infected.Went straight to the hospital and started...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post.Your PEP regimen is a standard treatment for high-risk exposures. Overall, given that you started treatment very soon after exposure, your benefit from PEP should be at their maximum.However, other that what I've... Read more »

Post-Exposure Prophylaxis, Occupational Exposure

Hi Dr Frascino, I am a medical resident and today suffered an occupational injury from an AIDS patient. I was placing a 20G IV when the patient jumped and it stuck my finger. The injury wasn't very deep, but I had a bit of blood from the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Yes, PEP further reduces your HIV-acquisition risk; however, we can't say by exactly how much because there are many confounding variables, including viral strain, viral load, whether the source patient was on antiretrovirals, time to your... Read more »

Post Exposure Prophylaxis (PEP's)

Good day I would just like to know if there is anything I can take with the PEP's (Combivir) to relieve all the side effects and make me feel better? It is only day 2 of the course but I feel very very sick (Nausea, Vomiting, severe diarrhoea,...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Combivir can be tough. Truvada may be a better option. Both are best when taken with a third agent. If Combivir is all you can get, anti-nausea meds may help a bit but won't help your other symptoms. Talk to your doctor to see if the exposure... Read more »

Post-exposure prophylaxis side effects minimization

I have just started the post-exposure prophylaxis and am on my fifth day. I am currently on combivir (twice a day) and sustiva (once a day, at night). The side effects alone are awful. I have a constant fatigue, inability to concentrate, dry...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thank you for your question.Sounds like some of your side effects are due to zidovudine (part of Combivir; the fatigue, achiness, nausea)-- these often improve with time, however, in the short-term, taking the medication with some food often helps;... Read more »
Articles
U.S. Centers for Disease Control and Prevention

Will I? Won't I? Why Do Men Who Have Sex With Men Present for Post-Exposure Prophylaxis for Sexual Exposures?

"Failures of post-exposure prophylaxis following sexual exposure (PEPSE) to prevent seroconversion have been reported and are often associated with ongoing risk exposure," the authors wrote. "Understanding why men who have sex with men (MSM) access... Read more »
Rick Sowadsky, M.S.P.H.

Post-Exposure Prophylaxis (PEP) for Sexual Exposures

Post-exposure prophylaxis (PEP) is a type of antiviral therapy for HIV designed to reduce (but not eliminate) the possibility of infection with the virus after a known exposure. Currently, PEP is primarily intended for the prevention of infection... Read more »
Henry J. Kaiser Family Foundation

New California Law Could Increase Access to Post-Exposure Prophylaxis HIV Medication

A new California law (AB 879 ) requiring the state Department of Health Services to form a task force aimed at creating treatment guidelines for inadvertent sexual or needle exposure to HIV could help increase access to post-exposure prophylaxis,... Read more »
AIDS Community Research Initiative of America

What is Post-Exposure Prophylaxis (PEP)?

Why PEP Now? There is no cure for AIDS. And there is no proof that post- exposure prophylaxis (PEP) can actually work as a so-called "morning after" pill in humans exposed to HIV through sex or injection drug use (IDU). Avoiding internal exposure... Read more »